Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

tapering prozac to celexa

Hi i have been on prozac for it will be a month on friday , and it made me feel worse than good my anxiety seems have hit the roof thus resulting in  having symptoms of depersonalization / derealization which let me tell you is scary as hell,:(
so i went back to my docs today and told her how my anxiety is 10 times worse than it was as i got identified with GAD ( general anxiety disorder) which is id say harder to cope with than  depression at the mo, so she suggest i switch from 20mg prozac to 10mg celexa which is used for depression aswell as focus's slightly more on the anxiety side of things,  as i have only been on the prozac for less than a month does anybody know if it is really nessercary to taper down 1 every other day for a week with the prozac? or can i just stop and start taking the celexa, as surely i havent been on the prozac long enough to have discontinue withdrawels? the reason why i am questioning this is because i am currently signed off work and i want to get better sooner rather than later, and i dont want to annoy work off anymore than i need to , as it terrifies me the thought of loosing my job ,
Aswell i was wondering if anybody else here is on celexa, ? and if anybodys got good things to say about it ?
i pray it helps me
2 Responses
Avatar universal
I could be the poster woman for Celexa and progressed to the point that I am now off it. Wellbutrin didn't do the job for me.

I will bore most frequent readers here if I tell my Celexa story, but you can drill down on my picture to read my posts or the journal which I tried to make into a summary. If you have any questions fire back and I will answer you.

You were never on any antidepressant before this last month? Write back.
Avatar universal
Hard to say, but in general Prozac is one of the more "easy" anti-depressants to stop taking.   It has a much longer half life than others which means it will leave your system slower, theoretically causing less withdrawal symptoms.  At such a low dose and only for 30 days you will be okay.  Maybe taper slowly anyway--cut in half for week or two.  Then take every other day (half), etc.  Although, in truth, 30 days on Prozac is not enough to really know if it could help.  It's standard to not feel full effect until 6-8 weeks.

Hope you find Celexa works for you.  I've never been on it.  It is known to be a bit harder to stop taking, withdrawals, etc.  Interestingly, one of the ways you can minimize withdrawal is by slowing integrating Prozac in place of the Celexa because of it's half life.

Good luck.  Oh, you are not a drug addict.  Anti-depressants are not "addictive" in that way.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.